Alert archive / North Carolina / Wind Advisories in 2018

Wind Advisory 13, NWS Newport/Morehead City, NC

November 15, 2018

NWS Newport/Morehead City, NC issued this wind advisory at Nov 15, 2018, 4:40 AM EST. It took effect at Nov 15, 2018, 7:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2018, 4:40 AM EST (09:40 UTC)
In effect from
Nov 15, 2018, 7:00 AM EST
Expired
Nov 15, 2018, 3:38 PM EST
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

202 
WWUS72 KMHX 150940
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
440 AM EST Thu Nov 15 2018

NCZ103-104-152145-
/O.NEW.KMHX.WI.Y.0013.181115T1200Z-181116T0200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
440 AM EST Thu Nov 15 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 9 PM EST this evening.

* WINDS...Southeast 25 to 35 mph with gusts up to 40 to 45 mph.

* TIMING...Through this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
1 follow-up statement
046 
WWUS72 KMHX 152038
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
338 PM EST Thu Nov 15 2018

NCZ103-104-152145-
/O.CAN.KMHX.WI.Y.0013.000000T0000Z-181116T0200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
338 PM EST Thu Nov 15 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Although gusty winds are expected along the Outer Banks tonight 
into early Saturday, they are no longer are expected to gust to 
45 mph. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:10 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 15, 3:10 AM EST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
310 AM EST Thu Nov 15 2018

.SYNOPSIS...
An area of low pressure will move up the coast today then lift
quickly north of the area tonight pushing a cold front offshore.
High pressure will ridge into the region Friday through the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 AM Thursday...Surface Analysis showing strong 1038 mb
high ridging south from northern New England with the wedge
airmass holding firm across eastern NC early this morning.
Surface low starting to organize off the southeast Georgia coast
and should quickly move north today. Warm front will move north
and put most of eastern NC into the warm sector by around
midday. At that point, there will be a window of a few hours
where there will be a threat of severe weather with the primary
threat being isolated tornadoes given large values of low-level
shear despite minimal instability. In additional to the severe
weather threat, a Flash Flood Watch continues in effect. Latest
WPC forecast show close to 2 inches of rain possible through the
morning. This rainfall, in addition to the 2-4 inches that fell
Tuesday morning, could lead to localized flooding of low-lying
areas. By late afternoon, any threat of severe weather should
end and leftover precipitation should quickly move offshore by
early evening. There will again be a large temperature gradient
today, surging into the lower 70s coast and close to 60 inland.
Categorical PoPs for most of the day will taper off later this
evening.

&&

.SHORT TERM /TONIGHT/...
As of 3 AM Thursday...Any precipitation should be offshore after
dark. Dewpoints should really crash after midnight as cooler and
drier air moves over eastern NC behind the quickly departing
low. Gusty WNW/NW winds will help drop temperatures into the
upper 30s to mid 40s by morning with lows around 50 on the Outer
Banks.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 215 AM Thurs...Drier high pressure will build in late
week through this weekend, and then a week coastal trough
develops by Monday and could bring some rain showers to the
coast. High pressure will then build in again through midweek.
Temps will generally be near climo.

Friday through Sunday...High pressure will build in from the
west on Friday, and continue to ridge into Eastern NC this
weekend. It will be a bit cooler as much of the US will be
under a longwave trough. However, a modest warming trend will
be present this weekend, with highs Friday in the mid to upper
50s, and then by Sunday high temps will reach the low to mid 60s
across Eastern NC. Low temps will dip to the mid 30s interior,
and low to mid 40s near the beaches (except OBX which will
remain in upper 40s).

Monday through Wednesday...A weak coastal trough will develop
early Monday morning, and will bring the threat for showers to
coastal areas. Have the best chances of rain through the morning
hours, and then taper off PoPs from west to east later in the
day. Then, for Tuesday and Wednesday high pressure will build
back into the area from the north, with dry conditions expected.
High temperatures will reach the low to mid 60s Monday, and then
cool down to the mid to upper 50s Tuesday and Wednesday. Lows
will be around average in the mid/upper 30s to low/mid 40s.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Short Term /through 06Z Friday/...
As of 1240 AM Thursday...A mix of VFR/MVFR conditions occurring
across our CWA. Heavier precipitation is still several hours
away, so VFR conditions should prevail through much of the
night. Anticipate lowering ceilings as more widespread
precipitation arrives after 11 or 12Z. IFR conditions are
expected through the day and into tonight as deep moisture
advects into the region. Some low-level wind shear will also be
possible later in the day Friday.

Long Term /Friday through Sunday/...
As of 230 AM Thurs...VFR conditions are expected through the
long term as high pressure builds into the region.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 3 AM Thursday...As the surface low develops off the
southeast Georgia coast, the gradient between the low and 1038
mb high pressure over New England will tighten. Winds and seas
have started to respond over the past couple of hours with gusts
to 36 knots at Cape Lookout and 34 knots at Duck early this
morning with seas now up to 9 feet off the northern waters.
Latest NWPS/SWAN model shows winds/seas peaking around midday
with seas as high as 13-15 feet possible. With these rough
conditions, will continue the High Surf Advisory as Gale
Warnings remain in effect for all coastal waters and the Pamlico
Sound. While winds may subside just a bit this evening, they
should increase again overnight as another surge occurs behind
the exiting low. Overall, very poor marine conditions can be
expected through the remainder of the week.

Long Term /Friday through Monday/...
As of 230 AM Thurs...Strong winds continue Friday morning with
winds W 25-30 kts, with gusts to 35 kts. Winds will subside
through the morning hours, becoming W 15-20 kts by the
afternoon. Winds will become the N/NE 5-15 kts Saturday and
Sunday, and then a coastal trough develops Monday, and causes
winds to turn to the NW at 10-15 kts.

Seas will initially be 6-10 ft. Friday morning, but will
subside to 4-6 ft by mid afternoon. Seas will then become mostly
2-4 ft. Saturday through Monday.

&&

.TIDES/COASTAL FLOODING...
As of 310 AM Thu...Strong onshore flow will lead to waves in
surf zone building to 8 feet or greater...espcly from Cape
Lookout N. High Surf Advisory continues into this evening from
Carteret county north to Outer Banks.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through this afternoon for NCZ029-044-079-
     090-091.
     Flash Flood Watch through this evening for NCZ045>047-080-081-
     092>095-098-103-104.
     High Surf Advisory until 8 PM EST this evening for NCZ095-103-
     104.
MARINE...Small Craft Advisory until 7 AM EST Friday for AMZ136-137.
     Gale Warning until 1 PM EST this afternoon for AMZ135.
     Small Craft Advisory until 10 AM EST Friday for AMZ130-131.
     Gale Warning until 5 PM EST this afternoon for AMZ150-152-154-
     156-158.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL/SGK
AVIATION...CTC/SGK
MARINE...CTC/SGK
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Nov 15, 3:47 AM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
347 AM EST Thu Nov 15 2018

NCZ045>047-080-081-092>094-098-160900-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-Craven-
Pamlico-Onslow-
347 AM EST Thu Nov 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Low pressure is forecast to move across Eastern North Carolina
today and could produce strong winds and a few strong thunderstorms.
Localized heavy rainfall could cause flooding of low-lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No significant hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-079-090-091-160900-
Martin-Pitt-Greene-Duplin-Lenoir-
347 AM EST Thu Nov 15 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Low pressure is forecast to move across Eastern North Carolina
today and could produce strong winds and a few strong thunderstorms.
Localized heavy rainfall could cause flooding of low-lying areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No significant hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-103-104-160900-
Carteret-Outer Banks Dare-Outer Banks Hyde-
347 AM EST Thu Nov 15 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   High Surf Advisory.

Low pressure is forecast to move across Eastern North Carolina
today and could produce strong winds and a few strong to severe
thunderstorms. Isolated tornadoes are possible, especially near the
coast. Localized heavy rainfall could cause flooding of low-lying
areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No significant hazardous weather expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 7:33 AM ESTCoastal Flood AdvisoryMHXPamlico8 hr
Nov 15, 7:52 AM ESTRiver Flood WarningMHXJones8 hr
Nov 15, 7:58 AM ESTRiver Flood WarningMHXCraven10 hr
Nov 15, 9:55 AM ESTSpecial Marine WarningMHX65 min
Nov 15, 3:54 PM ESTCoastal Flood AdvisoryMHX18 hr
Nov 15, 4:09 PM ESTLow Water AdvisoryMHX18 hr

Nearby

Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.